Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Colon cancer survivor, headache, muscle pain, fatigue post sex, menopause, female hormone deficiency

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I am a Stage 3a colon cancer survivor over 2 years out of treatment (chemo and radiation). For the past ten months I have become ill each month. Symptoms are headache/"cotton head", bone pain, muscle pain (neck and glutes), extreme fatigue, lack of appetite. I have no actual temperature but I get very strong chills and then it breaks in sweating eventually. My chest feels pressure and my glands feel swollen. It generally lasts for 24-48 hours and then I am fine, but the downtime is severe and uncomfortable. Episodes are brought about (not necessarily at the same time each month...sometimes they have been two months apart) by sex, jacuzzi, hot yoga or using a vaginal dilator (I have shortening of the canal as well as thickening from menopause...I am 54...and radiation therapy). Both my primary care doctor and my gynecologist have provided nitrofurantoin (sp) to take prophylactically but that doesn't help. It feels worse than my blood count is devastated. Any ideas as to how to proceed? Thank you so much.
Posted Tue, 17 Apr 2012 in Sexual Problems
Answered by Dr. Rakhi Tayal 21 minutes later

Thanks for your query.

The episodes of headache, bone and muscle pain,fatigue or lack of appetite experienced after sex or jacuzzi indicate that you are having deficiency of female hormones due to menopause and the bioidentical hormones that you are taking are not sufficient specially when there is a higher demand by the body.

You can try having a regular hormone replacement or increase the doses of bioidentical hormones you are taking during these episodes. This might help you.

Hope I have answered your query. I will be available if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor